Thunderstorm Wind, Lenawee
- When
- June 18, 8:08 PM EST
- Where
- Lenawee County, 0.51 mi W of Adrian
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.900, -84.040
A long lived line of severe thunderstorms tracked east, impacting areas generally along and south of M-59.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A long lived line of severe thunderstorms tracked east, impacting areas generally along and south of M-59.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 18, 7:00 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 800 PM EDT FRI JUN 18 2010 .AVIATION... SOLID SQUALL LINE RAPIDLY ADVANCING EASTWARD ACROSS SOUTHWEST LOWER MICHIGAN THIS EVENING. EXTRAPOLATING THE MOVEMENT EASTWARD BRINGS IT ACROSS ALL TERMINALS BETWEEN 0130-03Z AND WILL CONTINUE TO HIGHLIGHT THIS TIME WINDOW. THIS LINE HAS A HISTORY OF STRONG WIND GUSTS...LEAVING BOTH DETROIT TERMINALS AND PONTIAC SUSCEPTIBLE TO PEAK GUSTS REACHING INTO THE 40-55 KNOT RANGE. FNT LOOKS TO BE JUST ON THE NORTHERN FRIDGES OF THIS LINE. A PERIOD OF TRAILING SHOWERS/EMBEDDED THUNDER IN MVFR CIGS WILL LINGER FOR ANOTHER HOUR OR SO AFTER THIS LINE PASSES...BEFORE CEILINGS LIFT INTO THE OVERNIGHT PERIOD. ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT AND ON SATURDAY WITHIN A MOIST/UNSTABLE AIRMASS OUT AHEAD OF AN APPROACHING COLD FRONT. QUESTIONABLE TIMING AND COVERAGE WILL PRECLUDE ANY SPECIFIC MENTION AT THIS STAGE. && .PREV DISCUSSION...ISSUED 416 PM EDT FRI JUN 18 2010 LINEAR BOW ECHO TRACKING EASTWARD ACROSS NORTHERN ILLINOIS HAS BEEN STEADILY INCREASING IN INTENSITY THE PAST COUPLE OF HOURS. THIS IS EVIDENCED NICELY BY COLDER CLOUD TOPS IN IR IMAGERY AS WELL AS A SOLID UPTICK IN REPORTED LIGHTNING. THE OVERALL SYMMETRY OF THE BOW ECHO IN REFLECTIVITY AS WELL AS THE WIDESPREAD COOLER SURFACE TEMPERATURES IN THE WAKE OF THE SYSTEM INDICATES A ROBUST COLD POOL HAS BEEN THE PRIMARY DRIVER. THEREFORE...A PLAUSIBLE QUESTION REMAINS WHAT SHAPE THIS SYSTEM WILL BE IN AFTER THE COLD POOL INTERACTS WITH THE LAKE MICHIGAN ENVIRONMENT. WILL IT SERVE AS A TEMPORARY SURROGATE...OR DESTROY THE OPTIMIZED SHEAR-INSTABILITY BALANCE ALTOGETHER? SPC MESOANALYSIS/RUC PARAMETERS THIS AFTERNOON HAVE BEEN PINNING 30-40 KNOTS OF EFFECTIVE BULK SHEAR IMMEDIATELY IN ADVANCE OF THE BOW WITH 25 KNOTS OR LESS IN THE BACKGROUND. WITH THIS IN MIND...CURRENT BELIEF IS THE SYSTEM WILL BECOME LESS ORGANIZED AS IT TRACKS INTO SOUTHEASTERN MICHIGAN. IT IS IMPORTANT TO NOTE THAT VIRTUALLY ALL HI RESOLUTION MODELS TODAY HAVE SHOWN LITTLE TO NO SKILL WITH THIS SYSTEM AND IS ANOTHER LIKELY INDICATOR THAT COLD POOL DYNAMICS ARE THE BIG PLAYER. NOW WITH THAT STATED...THERE WILL REMAIN THE RISK OF SEVERE WEATHER THIS EVENING FOR ANY THUNDERSTORMS THAT MAKE IT THROUGH THE AREA. DEEP MOIST CONVECTION...WITH THE HELP OF ML CAPES IN EXCESS OF 2500 J/KG...CONVECTIVE DEPTHS REACHING 35 KFT AND UNIDIRECTIONAL PROFILE SUGGESTS THAT SEVERE CRITERIA WINDS OF 60-70 MPH WILL BE POSSIBLE. LARGE HAIL WILL ALSO BE POSSIBLE...BUT NOT EXPECTED TO BE WIDESPREAD. THE NEXT ITEM OF CONCERN IS ON WHETHER ADDITIONAL CONVECTION CAN FIRE AND ORGANIZE OVER CENTRAL AND NORTHERN PORTIONS OF WISCONSIN THIS EVENING. A VERY STOUT CAP REMAINS IN PLACE...SEE 18Z GRB SOUNDING...WITH LITTLE TO NO CUMULUS DEVELOPMENT THIS AFTERNOON. THUS...HAVE SOME RESERVATIONS ABOUT THAT HIGHLY ADVERTISED SOLUTION. IN ANY EVENT...AM EXPECTING ELEVATED ACTIVITY AT MINIMUM GIVEN DEGREE OF DYNAMICS...PER VERY NICE SHORTWAVE ROTATING NOW THROUGH SOUTHERN MN. THIS IN TIME WILL ORGANIZE AND SET TO TRACK THROUGH THE AREA AROUND/AFTER 6Z. THE SEVERE THREAT SHOULD DECREASE WITH TIME OVERNIGHT...WITH LOSS OF INSOLATION AND NEAR SURFACE STABILIZATION. LOWS TONIGHT WILL BE VERY WARM WITH UPPER 60S NEAR 70 ALL AREAS. LONG TERM...SATURDAY THROUGH THURSDAY UPPER LEVEL WAVE MOVING THROUGH THE NORTHERN LAKES REGION WILL CONTINUE TO WEAKEN ON SATURDAY AS IT TRACKS EASTWARD TOWARD QUEBEC. THIS FEATURE WILL FINALLY PUSH THE LOW LEVEL COLD FRONT THROUGH LOWER MICHIGAN ALTHOUGH WITH ALMOST NO COOLING IN THE UPPER LEVELS. TIMING OF THE FRONT AND COVERAGE OF THUNDERSTORMS WILL UNDOUBTEDLY BE AFFECTED BY CONVECTION OCCURRING BETWEEN NOW AND THEN. LATEST THINKING INCORPORATING THE APPROACHING MCS AND POTENTIAL FOR THUNDERSTORMS THIS EVENING...THEN A BREAK IN THE ACTIVITY OVERNIGHT...MAY GIVE A BETTER CHANCE TO DESTABILIZE ON SATURDAY. AT THIS POINT IT APPEARS WE MAY DESTABILIZE RATHER EARLY AHEAD OF THE FRONT GIVEN THE LOW LEVEL MOISTURE AXIS IN PLACE WITH DEWPOINTS IN THE UPPER 60S/NEAR 70 DEGREES. CLOUD COVER WILL BE A GREATER CONCERN IF WE GET SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT TONIGHT AND WILL REALLY NEED TO MONITOR THE EVOLUTION OF UPSTREAM ACTIVITY HEADING INTO SATURDAY. BASICALLY IT LOOKS LIKE IT WILL BE A RACE AGAINST TIME TO SEE IF WE CAN DESTABILIZE BEFORE THE FRONT MOVES THROUGH...WITH THE WILD CARD BEING ANY AREAS OF SUBSIDENCE/CLOUD COVER LINGERING FROM OVERNIGHT ACTIVITY. THERE WILL BE A CHANCE OF SEVERE WEATHER WITH ANY THUNDERSTORM THAT DEVELOPS...ESPECIALLY BETWEEN 11 AM-4 PM FOR AREAS GENERALLY SOUTHEAST OF FLINT WITH 0-6KM BULK SHEER VALUES OF 30-35 KNOTS. STRONG WINDS WILL BE THE PRIMARY THREAT WITH HIGH FREEZING LEVELS LIMITING CHANCES FOR HAIL. DEWPOINTS WILL SEE A DECREASING TREND BEHIND THE FRONT...BRINGING AN END TO THE THREAT FOR SEVERE WEATHER BY LATE AFTERNOON/EVENING. SUNDAY IS EXPECTED TO BE THE QUIET WEATHER DAY AS HIGH PRESSURE BUILDS OVERHEAD. SKIES ARE EXPECTED TO BE PARTLY CLOUDY HOWEVER AS THE MOISTURE AXIS/LOW LEVEL BAROCLINIC ZONE STALLS OUT ACROSS SOUTHERN LOWER MICHIGAN. TEMPERATURES SHOULD BE MORE COMFORTABLE WITH LOWER HUMIDITY AND HIGHS NEAR 80. THE PATTERN HEADING INTO NEXT WEEK REMAINS ACTIVE AS A TROUGH IS ANCHORED NEAR THE WEST COAST WITH A BROAD RIDGE IN PLACE ACROSS THE NORTHERN PLAINS/GREAT LAKES REGION. LOWER MICHIGAN REMAINS ON THE SOUTHERN PERIPHERY OF THE WESTERLIES AND MAY BE SUBJECT TO SEVERAL ROUNDS OF CONVECTION APPROACHING FROM THE WEST DURING THE MONDAY THROUGH WEDNESDAY TIME FRAME. TRYING TO TIME MCS ACTIVITY IS NOT POSSIBLE AT THIS TIME...AND WILL LEAVE POPS AT 30-40 PERCENT UNTIL SOMETHING MORE DEFINITIVE CAN BE DETERMINED. TEMPERATURES WILL REMAIN WARM(MID 80S) ALTHOUGH MAY NEED TO BE ADJUSTED AT TIMES BASED ON CLOUD COVER/SHOWERS. MARINE... INCREASED SOUTHERLY WINDS WILL CONTINUE TO DRAW WARMER AIR WITH INCREASED HUMIDITY INTO THE GREAT LAKES. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS THIS EVENING...WITH THIS CHANCE CONTINUING INTO SATURDAY AS THE NEXT LOW PRESSURE TRACKS INTO THE REGION FROM THE NORTHERN GREAT PLAINS. SEVERE WEATHER WILL BE POSSIBLE TONIGHT AND EARLY TOMORROW ACROSS SOUTHEASTERN MICHGIAN WITH STRONG WESTERLY WINDS THE PRIMARY THREAT. THIS SYSTEM IS EXPECTED TO TRACK THROUGH NORTHERN ONTARIO THIS WEEKEND...AND DRAG A COLD FRONT THROUGH THE REGION SUNDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MR SHORT TERM...CB LONG TERM....KEC MARINE.......CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 505 PM EDT FRI JUN 18 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-190900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 505 PM EDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WATCH 344 IS IN EFFECT UNTIL MIDNIGHT. STRONG WINDS TO 60 MPH WILL BE THE PRIMARY THREAT. PLEASE SEE THE LATEST WATCH COUNTY NOTIFICATION MESSAGE /WCNDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT PUSHES SOUTH ACROSS LOWER MICHIGAN. THERE IS A CHANCE OF SEVERE WEATHER FROM LATE SATURDAY MORNING THROUGH THE AFTERNOON WITH THESE THUNDERSTORMS. AFTER A DRY DAY ON SUNDAY...CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-190900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 505 PM EDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WATCH 344 IS IN EFFECT UNTIL MIDNIGHT. STRONG WINDS TO 60 MPH WILL BE THE PRIMARY THREAT. PLEASE SEE THE LATEST WATCH COUNTY NOTIFICATION MESSAGE /WCNDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT PUSHES SOUTH ACROSS LOWER MICHIGAN. THERE IS A CHANCE OF SEVERE WEATHER FROM LATE SATURDAY MORNING THROUGH THE AFTERNOON WITH THESE THUNDERSTORMS. AFTER A DRY DAY ON SUNDAY...CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 659 PM EDT FRI JUN 18 2010 MIZ060>063-068>070-075-076-082-083-190200- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 659 PM EDT FRI JUN 18 2010 ...LINE OF THUNDERSTORMS TO TRACK THROUGH PORTIONS OF SOUTHEASTERN MICHIGAN DURING THE EVENING HOURS... SOUTHERLY WINDS IN COMBINATION WITH SUNNY SKIES HAS BROUGHT AN INCREASINGLY WARM AND UNSTABLE AIRMASS TO SOUTHEASTERN MICHIGAN. THESE CONDITIONS HAVE ALLOWED FOR A WELL ORGANIZED...AND QUICKLY APPROACHING LINE OF SEVERE THUNDERSTORMS. THIS LINE HAS HAD AN EXTENSIVE HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH ACROSS PORTIONS OF ILLINOIS...INDIANA...AND MICHIGAN. LATEST INDICATIONS DERIVED FROM RADAR BRING THIS LINE TO THE WESTERN LENAWEE COUNTY LINE AFTER 830 PM...WESTERN MONROE AND ANN ARBOR VICINITY AFTER 900 PM...AND DOWNTOWN DETROIT AFTER 1000 PM. THE DEVELOPMENT OF THUNDERSTORMS IS POSSIBLE IMMEDIATELY IN ADVANCE OF THE LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL TO 1 INCH. CB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 846 PM EDT FRI JUN 18 2010 MIZ060-190145- SHIAWASSEE- 846 PM EDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF LAINGSBURG TO 8 MILES SOUTHWEST OF LAINGSBURG TO 33 MILES SOUTHWEST OF LAINGSBURG...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... OWOSSO BY 900 PM EDT... PERRY AND HENDERSON BY 905 PM EDT... MORRICE BY 910 PM EDT... DURAND AND BANCROFT BY 915 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
The Detroit radar (KDTX), 100 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
25 thunderstorm wind, 1 lightning. Local standard time, as filed.
Large tree limbs were reported blown down.
Several trees were reported down, including one which fell onto a road. A car subsequently crashed into the fallen tree, causing 1 fatality.
Measured 65 mph thundestorm wind gust at the emergency operations center.
Large trees and wires reported blown down.
Large tree limbs were reported blown down.
Lightning struck a house in Scio Township, which lead to a fire.
Large tree limbs reported blown down.
A row of trees were reported blown down.
Eight inch diameter tree limbs reported blown down.
A trained spotter estimated a 60 mph thunderstorm wind gust.
Large trees were reported blown down.
Multiple trees were reported down.
Several large tree limbs reported down on power lines.
Several large tree branches reported down.
A tree was reported blown down on a house.
A trained spotter estimated a 60 mph thunderstorm wind gust.
A trained spotter reported a 60 mph thunderstorm wind gust.
A large tree was reported down, along with power lines.
A trained spotter estimated a 60 mph thunderstorm wind gust.
Numerous large trees were observed blown down and uprooted.
A trained spotter reported an estimated 60 mph thunderstorm wind gust.
Numerous trees and power lines reported down.
Tree limbs were reported blown down, along with shingles off a roof.
Several large tree limbs were reported down.
A trained spotter reported a 62 mph thunderstorm wind gust.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Washtenaw | 2010-06-18 | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244113, 244098, 244100, 244115, 244099, 244128, 244095, 244129, 244101, 244103, 244131, 244104, 244108, 244106, 244109, 244107, 244116, 244117, 244110, 244118, 244132, 244122, 244120, 244111, 244112, 244124.